Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 143, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 21, 2008, 7:59 PM EDT for Henry County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2008, 7:59 PM EDT (23:59 UTC)
- Expired
- Jun 21, 2008, 8:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
County Henry County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 212359 SVRIND INC065-220030- /O.NEW.KIND.SV.W.0143.080621T2359Z-080622T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 759 PM EDT SAT JUN 21 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HENRY COUNTY IN EAST CENTRAL INDIANA... * UNTIL 830 PM EDT * AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL HENRY COUNTY...OR 14 MILES NORTHWEST OF CAMBRIDGE CITY...AND MOVING EAST AT 39 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULPHUR SPRINGS...SPICELAND...MOUNT SUMMIT...KENNARD...GREENSBORO AND CADIZ THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 118 AND 131. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4003 8526 3983 8525 3981 8551 4001 8555 TIME...MOT...LOC 0000Z 277DEG 51KT 3988 8522 $$ JK
2 follow-up statements
000
WWUS53 KIND 220014
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
814 PM EDT SAT JUN 21 2008
INC065-220030-
/O.CON.KIND.SV.W.0143.000000T0000Z-080622T0030Z/
HENRY-
813 PM EDT SAT JUN 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EASTERN HENRY COUNTY...
AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF NEW
CASTLE...OR NEAR CAMBRIDGE CITY...MOVING EAST AT 39 MPH.
LAT...LON 3982 8542 3999 8544 4003 8526 4000 8526
3983 8525
TIME...MOT...LOC 0013Z 277DEG 51KT 3978 8500
$$
JK000
WWUS53 KIND 220027
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
827 PM EDT SAT JUN 21 2008
INC065-220037-
/O.EXP.KIND.SV.W.0143.000000T0000Z-080622T0030Z/
HENRY-
827 PM EDT SAT JUN 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENRY COUNTY WILL
EXPIRE AT 830 PM EDT/730 PM CDT/...
STRONG STORMS HAVE LEFT THE COUNTY.
LAT...LON 3982 8542 3999 8544 4003 8526 4000 8526
3983 8525
TIME...MOT...LOC 0027Z 277DEG 51KT 3968 8476
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:30 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 21, 7:30 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 PM EDT SAT JUN 21 2008 .AVIATION...DISCUSSION FOR THE 00Z TAFS MAIN PROBLEM THIS TAF PERIOD WILL BE TSTM DEVELOPMENT SUNDAY AFTERNOON. LOW PRESSURE NORTH OF THE GREAT LAKES WILL REMAIN NEARLY STATIONARY THROUGH THE TAFS. SEVERAL S/W WILL ROTATE WERE ROTATING AROUND THE LOW. ONE WILL EXIT INDIANA BY 03Z. TSTMS WILL BE IN THE VCNTY OF IND AND BMG THRU 01Z. DRIER AND MORE STABLE AIR WILL MOVE INTO THE AREA WITH SS. THIS WILL GIVE SKC. LOW LVL MSTR WILL CAUSE SOME FOG FORMATION AROUND SR. THIS WILL GIVE MVFR VSBYS. THESE SHOULD QUICKLY IMPROVE TO VFR BY 13Z. ANOTHER S/W WILL MOVE THRU INDIANA SUNDAY AFTERNOON. WITH DAYTIME HEATING THE ATMOSPHERE WILL AGAIN BECOME UNSTABLE. TSTMS WILL DEVELOP ARND ALL TAF LOCATIONS AFTER 18Z. STRONG TSTMS ARE POSSIBLE WHICH MAY GIVE BRIEF PERIODS OF MVFR CIGS AND MVFR TO IFR VSBYS ALONG WITH WIND GUSTS ARND 35 KTS AND HAIL. THESE CONDITIONS WILL CONTINUE THRU THE END OF THE TAFS. && .DISCUSSION...A S/W FM ERN WI INTO IL WAS PUSHING ACRS NRN INDIANA EARLY THIS AFTERNOON. A WARM HUMID AIR MASS WAS IN PLACE ACRS THE STATE AS DEW POINT TEMPS WERE IN THE UPPER 50S TO MIDDLE 60S. LATEST OBS SOW SEVERAL BOUNDARIES ACRS INDIANA...WHERE CONVERGENCE IS TAKING PLACE AND THEY WL BE THE FOCUS FOR AFTERNOON AND EVENING TSRA DEVELOPMENT. MAIN CHALLENGE TDY WL BE POPS. MODELS REMAIN IN PRETTY GOOD AGREEMENT AND WL ONCE AGAIN WORK A BLEND. THE NW FLOW IS EXPECTED TO CONTINUE THROUGH AT LEAST MONDAY AND THE ONGOING S/W IS THE FIRST OF TWO WAVES THAT WE WILL SEE OVR THE NEXT 24HRS. GIVEN THE FAVORABLE ENVIRONMENT FOR TSRA DEVELOPMENT...WL KEEP AT LEAST CHC POPS IN THE FORECAST THROUGH THE EARLY PART OF THE EVENING...ALTHOUGH BEST DYNAMICS SHOULD BE EAST OF OUR AREA AT THAT TIME...WE CANNOT RULE OUT A RENEGADE TSRA. FORECAST SOUNDINGS AT 00Z SHOW CAPE NEAR 1500 J/KG WITH FAVORABLE LIS FOR DEVELOPMENT...AND LITTLE CAP. COLUMN IS A BIT WARMER ACRS THE SRN PART OF THE FA...HENCE WL USE A GRADIENT TO LOWER VALUES THERE. WITH THE LOSS OF HEATING OVERNIGHT AND LITTLE IN THE WAY OF DYNAMICS WL REMOVE TSRA CHCS OVERNIGHT. AS FOR TEMPS...H8 TEMPS CONTINUE A SLOW FALL THROUGH THE NIGHT BUT GIVEN OUR CURRENT DEWPOINTS MOS LOOKS A LITTLE COOL. WL LEAN TO THE WARMER SIDE HERE BY 1-2 DEGREES. A SECOND SHORT WAVE WL PUSH ACRS INDIANA ON SUNDAY AFTERNOON AND Q VECTORS SHOW DECENT LOWER LVL CONVERGENCE. GOOD MOISTURE WL REMAIN IN PLACE AND FORECAST SOUNDINGS ONCE AGAIN SHOW SOME INSTABILITY AVAILABLE. TIME SECTIONS ALSO SHOW SOME GOOD VV ALONG WITH DECENT MOISTURE AVAILABLE. HENCE WL CONTINUE THE 50 PERCENT POPS THAT ARE ONGOING IN THE FORECAST. WITH COOLER H8 TEMPS EXPECTED AS THE UPPER TROUGH BUILDS ACRS THE AREA ON SUNDAY...THE MOS TEMPS LOOK GOOD AND WL USE A BLEND. UPPER TROUGH WL BE OVER THE AREA ON SUNDAY NIGHT AND WL NEED TO KEEP POPS IN ON SUNDAY NIGHT AS DAYTIME CONVECTION DIMINISHES DURG THE EVENING HRS. WITH COOLING H8 TEMPS WL LEAN TOWARD THE COOLER METMOS TEMPS FOR LOWS. FORECAST SOUNDINGS SHOW MID LEVELS DRYING OUT CONSIDERABLY ON MONDAY AS WE WILL THEN BE ON THE BACK SIDE OF THE UPPER TROUGH. THERE IS STILL MINIMAL CAPE AVAILABLE...AND A STRAY SHRA APPEARS POSSIBLE. WL CARRY A SLIGHT CHC FOR THIS...MAINLY ACRS THE NRN PART OF THE FA AND DURING PEAK HEATING HRS. WL STICK CLOSE TO MAVMOS FOR HIGHS. AS FOR THE EXTENDED...DRY WX IS EXPECTED ON TUESDAY AS HIGH PRES WL BE IN PLACE ACRS THE AREA. ECMWF AND GFS DISAGREE ABOUT A S/W PUSHING THROUGH IN THE NW FLOW ON TUESDAY NIGHT INTO WED...FOR NOW WL CONTINUE WITH THE CONTINUITY OF THE FORECAST AND KEEP SOME CHCS IN THE FORECAST THIS TIME. RETURN FLOW AT THE SFC BEGINS ON WED AND WARM AND MORE HUMID AIR IS EXPECTED TO RETURN TO CENTRAL INDIANA. THIS IN COMBINATION WITH THE ZONAL TO NW FLOW ALOFT SHUD RESULT IN SOME DAILY CHCS FOR TSRA...ESP WITH DIURNAL HEATING. ONGOING FORECAST HANDLES THIS PRETTY WELL AND WL MAKE ONLY MINOR CHANGES. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...SH PUBLIC...PUMA
Hazardous weather outlook, Jun 21, 7:44 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 744 PM EDT SAT JUN 21 2008 INZ021-028>031-035>049-051>057-060>065-069>072-222345- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS- 744 PM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERE WEATHER IS NOT EXPECTED TONIGHT. ISOLATED THUNDERSTORMS MAY OCCUR IN THE EVENING...BUT MOST OF THE NIGHT WILL BE DRY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE POSSIBLE EXCEPTION OF MONDAY NIGHT AND TUESDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER AGAIN SUNDAY WITH STRONG WINDS AND HAIL BEING THE MAIN WEATHER CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON OR EARLY THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ067-068-222345- KNOX-DAVIESS- 744 PM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERE WEATHER IS NOT EXPECTED TONIGHT. ISOLATED THUNDERSTORMS MAY OCCUR IN THE EVENING...BUT MOST OF THE NIGHT WILL BE DRY. FLOODING WILL CONTINUE ALONG PORTIONS OF THE WHITE AND WABASH RIVER IN SOUTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FLOODING WILL GRADUALLY END BY EARLY NEXT WEEK. BY MONDAY...JUNE 23 THE ONLY REMAINING FLOOD WATERS WILL BE IN THE HAZLETON...MOUNT CARMEL AND NEW HARMONY AREAS. FLOODING WILL END IN THESE AREAS BY WEDNESDAY...JUNE 25. THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE POSSIBLE EXCEPTION OF MONDAY NIGHT AND TUESDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER SUNDAY WITH STRONG WINDS AND HAIL BEING THE MAIN WEATHER CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JK
In the hours before
Local storm report, Jun 21, 3:37 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
337 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG 5 NE INDIANAPOLIS 39.83N 86.08W
06/21/2008 MARION IN AMATEUR RADIO
13 INCH DIAMETER TREE DOWN NEAR PENDLETON PIKE AND
MIDHOFFER ROAD
&&
JPLocal storm report, Jun 21, 3:42 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL TERRE HAUTE 39.47N 87.38W
06/21/2008 E0.75 INCH VIGO IN LAW ENFORCEMENT
&&
JPLocal storm report, Jun 21, 3:51 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
351 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL TERRE HAUTE 39.47N 87.38W
06/21/2008 E0.88 INCH VIGO IN TRAINED SPOTTER
NEAR 25TH AND POPLAR STREET
&&
JPLocal storm report, Jun 21, 5:04 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
504 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL NEW PALESTINE 39.72N 85.89W
06/21/2008 E1.25 INCH HANCOCK IN PUBLIC
&&
JKLocal storm report, Jun 21, 5:51 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 3 W SHELBYVILLE 39.52N 85.83W
06/21/2008 E0.88 INCH SHELBY IN TRAINED SPOTTER
&&
JPLocal storm report, Jun 21, 6:30 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG TERRE HAUTE 39.47N 87.38W
06/21/2008 VIGO IN BROADCAST MEDIA
5 TREES DOWN
0420 PM HAIL TERRE HAUTE 39.47N 87.38W
06/21/2008 E0.88 INCH VIGO IN BROADCAST MEDIA
&&
JKWIATKOThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:20 PM EDT | Severe Thunderstorm Warning | IND | Delaware | 40 min |
| Jun 21, 2:41 PM EDT | Severe Thunderstorm Warning | IND | Hancock | 34 min |
| Jun 21, 3:09 PM EDT | Severe Thunderstorm Warning | IND | Henry, Rush | 36 min |
| Jun 21, 3:26 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 49 min |
| Jun 21, 3:28 PM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence, Monroe, Owen | 47 min |
| Jun 21, 3:31 PM EDT | Severe Thunderstorm Warning | IND | Clay, Vigo | 44 min |
| Jun 21, 3:44 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 33 min |
| Jun 21, 4:13 PM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence, Martin | 47 min |
| Jun 21, 4:23 PM EDT | Severe Thunderstorm Warning | IND | Clay, Vigo | 37 min |
| Jun 21, 4:35 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 28 min |
| Jun 21, 4:52 PM EDT | Areal Flood Warning | IND | Hancock, Shelby | 3 hr |
| Jun 21, 4:55 PM EDT | Severe Thunderstorm Warning | IND | Shelby | 50 min |
| Jun 21, 4:59 PM EDT | Severe Thunderstorm Warning | IND | Clay, Putnam, Vigo | 33 min |
| Jun 21, 5:10 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke | 35 min |
| Jun 21, 5:44 PM EDT | Areal Flood Warning | IND | Montgomery, Parke, Putnam | 3 hr |
| Jun 21, 6:06 PM EDT | Severe Thunderstorm Warning | IND | Hendricks | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.